CaltechAUTHORS
  A Caltech Library Service

Theory of Electron-Transfer Reaction Rates of Solvated Electrons

Marcus, R. A. (1965) Theory of Electron-Transfer Reaction Rates of Solvated Electrons. Journal of Chemical Physics, 43 (10). pp. 3477-3489. ISSN 0021-9606. https://resolver.caltech.edu/CaltechAUTHORS:20120829-112527649

[img]
Preview
PDF - Published Version
See Usage Policy.

981Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20120829-112527649

Abstract

A theory of electron‐transfer reactions of solvated electrons is described. Using an electron‐transfer theory formulated elsewhere and using polaron theory the rate constant is related to the standard reduction potentials of the two reactants, spectral and other data for the solvated electron, and rate data on ordinary chemical or electrochemical electron‐transfer reactions of the second reactant. This calculated rate constant appears in a boundary condition in a diffusion‐reaction differential equation. When that constant is high the reaction becomes diffusion controlled, but when the constant is low it becomes the observed rate constant itself. Some comparison is made with existing data. Conditions for possible but as yet unobserved chemiluminescence are also considered. Solvent‐electron polarization in the vicinity of a solvated electron is also examined, by application of polaron theory for a high lattice frequency continuum.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1063/1.1696504DOIUNSPECIFIED
http://link.aip.org/link/doi/10.1063/1.1696504PublisherUNSPECIFIED
Additional Information:© 1965 American Institute of Physics. Received 24 March 1965. This research was supported by a grant from the National Science Foundation.
Funders:
Funding AgencyGrant Number
NSFUNSPECIFIED
Issue or Number:10
Record Number:CaltechAUTHORS:20120829-112527649
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20120829-112527649
Official Citation:Theory of Electron-Transfer Reaction Rates of Solvated Electrons R. A. Marcus, J. Chem. Phys. 43, 3477 (1965), DOI:10.1063/1.1696504
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:33655
Collection:CaltechAUTHORS
Deposited By: Jason Perez
Deposited On:29 Aug 2012 18:39
Last Modified:03 Oct 2019 04:11

Repository Staff Only: item control page